Kansas, 2021Winter Weather in Kansas, February 7 to 8, 2021
February 7 to 8, 2021 · NWS SGF · 3 events in 3 counties and zones
A storm system brought a round of precipitation into the southeast Kansas during the late afternoon on February 7 through February 9. Intermittent freezing drizzle resulted in icy roads across the region, with a number of slide offs.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system brought a round of precipitation into the southeast Kansas during the late afternoon on February 7 through February 9. Intermittent freezing drizzle resulted in icy roads across the region, with a number of slide offs. Some snow was mixed in at times but little snow accumulation was reported. Schools were closed February 8 due to the ice roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 7, 11:39 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 7, 11:39 AM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1139 AM CST Sun Feb 7 2021
.SHORT TERM...(Today through Monday Night)
Issued at 300 AM CST Sun Feb 7 2021
An Arctic airmass will continue to make its presence felt across
the Ozarks region this morning with temperatures ranging from the
single digits across central Missouri to upper teens elsewhere.
Wind chills will make it feel below zero.
The main storyline of the forecast will be dangerous cold and
opportunities for wintry precipitation through the next week.
For today, a weak shortwave transitions across the Middle
Mississippi Valley bringing light snow chances to portions of
central Missouri. At this time, little accumulation is expected
with the highest amounts around a half inch to an inch. Impacts
are expected be limited.
The attention then turns to additional wintry precipitation
chances early Morning morning through Monday afternoon. This
includes the potential for additional light snow chances across
central Missouri and freezing drizzle chances across southeast
Kansas and southwest Missouri. Models are in fairly good
agreement that portions of southeast Kansas into southwest
Missouri lose cloud ice aloft. As the lower atmosphere becomes
saturated, the resulting precipitation type at the surface would
be freezing drizzle with surface temperatures below freezing.
While current guidance such as the HREF suggest the freezing
drizzle would be light, it could have potential impacts. The best
convergence and lift in the lower levels will occur along the
spine of the Ozark plateau. At this time, a light glaze of less
than a tenth of an inch is forecast for southeast Kansas into
southwest Missouri. Road temperatures will likely be below
freezing as this precipitation falls. This could pose a potential
for impacts during the Monday morning commute. With all these
factors in consideration, Monday morning will need to be watched
closely to see how the event evolves over the next twenty four
hours.
Temperatures will slowly rise above freezing into the middle 30s
by mid-afternoon on Monday, while portions of central Missouri
will likely only top out in the upper 20s for highs. Wintry
precipitation chances will exit the region overnight Monday.
.LONG TERM...(Tuesday through Saturday)
Issued at 300 AM CST Sun Feb 7 2021
For Tuesday into Wednesday, temperatures will struggle to reach
above freezing for much of the area. Areas that are forecast to
reach above freezing (middle 30s) will be along the
Missouri/Arkansas border.
By Wednesday, additional chances for light snow return to the
region as another shot of cold air digs into the central CONUS.
This reinforcing shot of cold air will slowly filter into the
region through the late week. This will keep highs below freezing
for the entire region through next weekend. The coldest
temperatures are expected into next weekend when the center of
high pressure settles across the central Plains. Daily high
temperatures will range from the lower teens to lower 20s by late
week. While overnight lows will range from around zero to single
digits. This will be accompanied by sub-zero wind chills. Additional
chances for light snow will exist through next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1133 AM CST Sun Feb 7 2021
Light freezing drizzle is ongoing at KBBG and could spread to KJLN
and KSGF this afternoon. Additional light freezing drizzle may
develop this evening mainly at KJLN and KSGF and continue into
Monday while spreading to KBBG.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Titus
Hazardous weather outlook, Feb 7, 1:25 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
125 PM CST Sun Feb 7 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
125 PM CST Sun Feb 7 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited excessive cold risk.
Elevated ice accumulation risk.
Limited snow risk.
DISCUSSION...
Wind chill values will continue to be near zero into this
afternoon over central Missouri.
Light freezing drizzle will continue to develop across much of the
area this afternoon into Monday morning. South central Missouri
will have the lowest potential for wintry weather. Light snow is
also expected across northern portions of the area through
tonight. The greatest accumulations, up to an inch, will be
possible across central Missouri.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Light freezing drizzle will be possible Monday and Monday night.
Additional chances are possible through the week. Low temperatures
could fall into the single digits at times late this week, with
wind chills likely below zero.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Local storm report, Feb 7, 9:00 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N PINE CREST 37.13N 91.67W
02/07/2021 M0.5 INCH TEXAS MO COCORAHS
COCORAHS STATION MO-TX-44 SUMMERSVILLE 3.6
S.
0700 AM SNOW 4 WSW WINONA 36.98N 91.38W
02/07/2021 M0.3 INCH SHANNON MO CO-OP OBSERVER
CO-OP OBSERVER STATION WFRM7 WINONA 3 SW
COOP.
0700 AM SNOW 4 NE ELKTON 37.89N 93.38W
02/07/2021 M0.2 INCH HICKORY MO COCORAHS
COCORAHS STATION MO-HC-16 WHEATLAND 3.9 SSE.
0700 AM SNOW 2 NNW DUNNEGAN 37.74N 93.59W
02/07/2021 M0.1 INCH POLK MO COCORAHS
COCORAHS STATION MO-PL-14 DUNNEGAN 2.4 NNW.
&&Local storm report, Feb 7, 9:01 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BOLIVAR 37.62N 93.41W
02/07/2021 M0.5 INCH POLK MO COCORAHS
COCORAHS STATION MO-PL-28 BOLIVAR 0.5 N.
0700 AM SNOW 3 S ROLLA 37.90N 91.78W
02/07/2021 M0.5 INCH PHELPS MO COCORAHS
COCORAHS STATION MO-PH-33 ROLLA 3.2 SSW.
0700 AM SNOW ROUND SPRING 37.28N 91.41W
02/07/2021 M0.4 INCH SHANNON MO CO-OP OBSERVER
CO-OP OBSERVER STATION RNDM7 ROUND SPRING
COOP.
0700 AM SNOW 4 ESE FLEMINGTON 37.79N 93.43W
02/07/2021 M0.3 INCH POLK MO CO-OP OBSERVER
CO-OP OBSERVER STATION FLMM7 FLEMINGTON
COOP.
&&Local storm report, Feb 7, 9:04 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 WSW BUFFALO 37.64N 93.12W
02/07/2021 M0.1 INCH DALLAS MO COCORAHS
COCORAHS STATION MO-DL-21 BUFFALO 1.3 WSW.
&&Local storm report, Feb 7, 10:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 SSE STOVER 38.40N 92.97W
02/07/2021 M1.5 INCH MORGAN MO COCORAHS
COCORAHS STATION MO-MG-6 STOVER 3.2 SSE.
&&
MBWinter Weather, Crawford
- When
- February 7, 3:00 PM CST to February 8, 7:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.507, -94.852 (the zone’s center; the record gives no point)
Roads in Pittsburg were reported be completely ice covered, with estimates of ice accumulations of a tenth of an inch or less.
Winter Weather, Cherokee
- When
- February 7, 3:00 PM CST to February 8, 7:00 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.169, -94.846 (the zone’s center; the record gives no point)
A glaze to a few hundredths of an inch of ice accumulation resulted in ice covered roads.
Winter Weather, Bourbon
- When
- February 7, 3:00 PM CST to February 8, 7:00 PM CST
- Where
- Bourbon forecast zone
- Reported by
- Public
- Coordinates
- 37.855, -94.849 (the zone’s center; the record gives no point)
Public reports of ice covered roads across the entire county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, February 7, 20212 deaths · 2 events
- Winter Weather in Missouri, February 7 to 9, 20215 injured · 5 events
- Extreme Cold in Nebraska, February 7 to 16, 202124 events
- Winter Storm and Winter Weather in Virginia, February 7, 202124 events
- Heavy Snow and Winter Weather in Kentucky, February 7, 202118 events
- Winter Storm and Winter Weather in New Jersey, February 7, 202118 events
- Extreme Cold in Iowa, February 7, 202117 events
- Heavy Snow and Winter Weather in New York, February 7, 202116 events
- Winter Storm and Winter Weather in Maryland, February 7, 202115 events
- Heavy Snow and Winter Weather in Massachusetts, February 7, 2021$2,000 · 13 events
- Winter Storm and Winter Weather in Pennsylvania, February 7, 202111 events
- Cold in Wisconsin, February 7, 202110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941505, 941506, 941507.